MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21739
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is dealing with the oa-10 malfunctioning, an additional file has been opened to capture clso-10-7 half way deploying the clso-10-7, the oa-10 got stuck, cannot push further, so we had to remove the oa-10 & guidewire.Because half of the stent is in the common bile duct, the other half outside papilla, we had to use a biopsy forcep to push it into the duct.Few hours later, doctor had to remove the stent because xray shows that it was in the wrong track.
 
Event or Problem Description
This file is dealing with the oa-10 malfunctioning, an additional file has been opened to capture clso-10-7 half way deploying the clso-10-7, the oa-10 got stuck, cannot push further, so we had to remove the oa-10 & guidewire.Because half of the stent is in the common bile duct, the other half outside papila, we had to use a biopsy forcep to push it into the duct.Few hours later, doctor had to remove the stent because xray shows that it was in the wrong track.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: 1 x oa-10 of lot number c1524408 was returned to cirl for an evaluation.It was returned open and used in it¿s original packaging.Lab evaluation: 1 x oa-10 of lot number c1524408 was evaluated in laboratory on 22nd of november 2018 in summary the following results were observed in the lab evaluation.The pusher catheter was found to be crumpled and concerting with a sign of excessive force.Also noted was strain relief, also a sign of excessive force.Complaint is confirmed as the failure was verified in the laboratory.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.A possible root cause for this complaint may be due to the use of an inappropriate size wire guide.The complaint information indicated that a 0.025¿ wire guide was used for the procedure.It may be noted the device label indicates that a 0.035¿ wire guide is required for use with the oa device.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.In addition, a possible root cause may be attributed to the user applying a large amount of force to try bridge the stricture and that, coupled with the lack of support due to the use of an incorrect wire guide, may have caused the pusher to become stuck.Documents review: a review of the manufacturing records for the device of lot # c1526460 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1526460 upon review of complaints this failure mode has not occurred previously with this lot # c1526460.Prior to distribution, all oa devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.The instructions for use, ifu (ifu0096-0) which accompanies this device instructs the end user is advised to ¿wire guide diameter and inner lumen of wire-guided device must be compatible.¿ additional in the instruction for use, the user is instructed to ¿fluoroscopically monitor radiopaque band(s) on guiding catheter.When a sufficient length of guiding catheter is above majority of stricture, disconnect luer lock fitting on introducer.Important: sufficient portion of guiding catheter must be above stricture prior to stent positioning¿ summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is dealing with the oa-10 malfunctioning, an additional file has been opened to capture clso-10-7.Half way deploying the clso-10-7, the oa-10 got stuck, cannot push further, so we had to remove the oa-10 & guidewire.Because half of the stent is in the common bile duct, the other half outside papila, we had to use a biopsy forcep to push it into the duct.Few hours later, doctor had to remove the stent because xray shows that it was in the wrong track.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8118905
Report Number3001845648-2018-00554
Device Sequence Number264092
Product Code FGE
UDI-Device Identifier00827002217393
UDI-Public(01)00827002217393(17)210803(10)C1526460
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2021
Device Model NumberG21739
Device Catalogue NumberOA-10
Device Lot NumberC1526460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/30/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer11/05/2018
11/05/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date12/20/2018
01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight66